Missouri, 2004

Hail and Damaging Wind in Missouri, June 13, 2004

June 13, 2004 · NWS MEG · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 9:15 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 13, 9:15 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT SUN JUN 13 2004

.DISCUSSION...
CURRENT KNQA RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG AN OUTFLOW BOUNDARY LOCATED FROM THE MO BOOTHEEL SOUTHWESTWARD
INTO CENTRAL ARKANSAS. THE BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD
THIS MORNING AND WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. A FEW STORMS THIS AFTERNOON COULD REACH SEVERE LIMITS
MAINLY IN AREAS SOUTHWEST OF MEMPHIS. CURRENT FORECAST LOOKS
GOOD...NO UPDATES ARE EXPECTED.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Jun 13, 9:20 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT SUN JUN 13 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1020 AM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO
CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY
SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS
CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ACROSS SOUTHWEST TENNESSEE...NORTHWEST
MISSISSIPPI AND EAST CENTRAL ARKANSAS. PENNY SIZE HAIL AND DAMAGING
WINDS WILL BE THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...
A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST
MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH
MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN
ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF
THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SJM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Dunklin

When
June 13, 10:45 AM CST to 10:50 AM CST
Where
Dunklin County, Kennett
Measured
1.25 in hail
Property damage
$250
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -90.067

Thunderstorm Wind, Dunklin

When
June 13, 10:55 AM CST to 11:00 AM CST
Where
Dunklin County, Kennett
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -90.067

One building was damaged. A trailer was blown around. Some power lines were knocked down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406247, 5406248.